Discussions that mention lorazepam

High & Low Blood Pressure board


[ref: [url]http://www.healthboards.com/boards/showthread.php?t=56915][/url]

Wow, this is great.

I was diagnosed with Graves Disease about 5 months ago, had terribly severe palpatations and very high pulse rate, panic attacks, was perscribed Metoporolol and switched to Propranolol about 3 months ago.

Along with that I was taking anti thyroidal drugs, and Ativan (Lorazepam).

I was bedridden for about 3 months, and after reading this, and researching other outlets online, well, im pretty pissed off.

First of all, for those of you not familiar with the condition, its hell. You lose a ton of weight, heart is out of control, emotions are completely out of whack, you are terribly depressed, sweat alot, and the treatments available are nearly worthless.

I avoided surgery to remove the Thyroid, but endured radioactive iodine therapy instead. This removed my thyroid via chemical means.

My Thyroid levels are normal today.

My heart rate is still out of control and my doctor thinks its just "Panic Disorder" and wants me to take Zoloft.

This is insanity! I'm not crazy! I've actually been considering it for the last month or so, because my Thyroid levels are normal. There is no reason im still having panic attacks and palpatations. :mad: :mad:

I've been off the Lorazepam for about a week, but I still find myself having to take the Propranolol 2-3 times a day.

I was perscribed 80MG pills. I was taking 2- 3x a day. I dropped that down to 1- 3x a day as my condition improved, then 1/2- 3x a day then down to 1/4- 3x a day. Finally im down to 1/8- 2-3x a day, thanks to my handy pill cutter. Im trying to discontinue my morning dose, and just take it around noon and before bed. (1/8 pill).

In the mornings I find that I usually have a very low (lower than normal) heart rate around 65-70, by noon I'm back up around 110, I take my Propranolol, and go back down around 75-80 until the evening, where I go back up to 110.

I dont know how I can scale my dose back even more, maybe I could have my doctor prescribe a lower dose and cut those. Maybe thats the solution.

My doctor thinks im crazy, he doesnt understand what i'm going through, you all are telling my story. Propranolol is bad crap, and its very hard to withdraw from. Period.

Doctors of the world, please pay attention to your patients. This is absolutely ridiculous.

:o

-Sid